Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jan 8, 2016, 10:55 PM CST for 5 parishes in Louisiana. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2016, 10:55 PM CST (04:55 UTC)
- Expired
- Jan 9, 2016, 12:00 AM CST
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 91 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 12:05 AM CST | HAIL 1 | 5 N Opelousas, LA | SKYWARN SPOTTER REPORTS QUARTER SIZE HAIL NORTH OF OPELOUSAS. |
| Jan 9, 12:05 AM CST | HAIL 1 | 5 N Opelousas, LA | SKYWARN SPOTTER REPORTS QUARTER SIZE HAIL NORTH OF OPENOUSAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.8
The text
As transmitted.
431
WWUS84 KLCH 090455
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 PM CST FRI JAN 8 2016
LAZ028-029-031>033-041>044-052-074-090600-
JEFFERSON DAVIS LA-EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-
EAST CAMERON LA-ACADIA LA-CALCASIEU LA-AVOYELLES LA-VERMILION LA-
LAFAYETTE LA-
1055 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 1054 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR KOLIN TO NEAR CHENEYVILLE TO NEAR
HAYES...AND MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...CROWLEY...EUNICE...JENNINGS...RAYNE...VILLE PLATTE...
MARKSVILLE...CHURCH POINT...BUNKIE...MAMOU...WELSH...LAKE ARTHUR...
SIMMESPORT...BASILE...IOTA...ELTON...MOREAUVILLE...MERMENTAU...
CHENEYVILLE AND TURKEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3136 9208 3133 9208 3134 9203 3122 9199
3125 9196 3123 9192 3127 9195 3130 9191
3122 9178 3120 9169 3105 9172 3098 9180
3087 9180 3086 9182 3079 9177 3009 9234
2995 9308 3114 9226 3139 9226 3140 9214
TIME...MOT...LOC 0454Z 269DEG 32KT 3133 9227 3100 9233 3014 9299
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jan 8, 9:42 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 8, 9:42 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 PM CST FRI JAN 8 2016
.DISCUSSION...
AS EXPECTED SHOWERS AND THUNDERSTORMS...MANY STRONG TO SEVERE...
CONTINUE TO DEVELOP AND PUSH EWD/NEWD MAINLY ACROSS THE WRN 1/2 OF
THE FORECAST AREA. THIS TREND SHOULD CONTINUE INTO THE OVERNIGHT
HOURS AS A STRONG NEGATIVE TILT SHORTWAVE LIFTS PAST THE REGION...
WITH THE ERN 1/2 OF THE CWA GETTING INTO THE ACT MAINLY AFTER
MIDNIGHT. GRIDS HAVE BEEN UPDATED...WILL HOLD OFF ON ISSUING A
ZONE PACKAGE FOR POSSIBLE CHANGES TO SEVERE THUNDERSTORM WATCH...
NAMELY DROPPING SOME OF OUR TX ZONES AS THE LINE DEPARTS. UPPER
LOW SPINNING ACROSS NM WILL CONTINUE EWD...EVENTUALLY PUSHING A
COLD FRONT ACROSS THE REGION SATURDAY MORNING.
25
&&
.PREV DISCUSSION... /ISSUED 823 PM CST FRI JAN 8 2016/
UPDATE...
AFTER COORDINATION WITH SPC HAVE ADDED RAPIDES AND EVANGELINE
PARISHES TO THE WW. NO OTHER CHANGES TO INHERITED GRIDS/ZONES
ATTM.
25
PREV DISCUSSION... /ISSUED 548 PM CST FRI JAN 8 2016/
AVIATION...LIFR HAS LIFTED TO IFR AT BPT AND LCH WITH GUSTY SE
WINDS AND STRONG TO SEVERE TSTMS IN THE AREA. AEX WITH MVFR CIGS
AND LIGHT WINDS FOR NOW BUT STRONG TO SEVERE TSTMS APPROACHING
FROM THE SW. LFT AND ARA WITH VFR CIGS. TSTMS MOVING IN AROUND
02Z. WINDS WILL GO WESTERLY EARLY SATURDAY MORNING AS THE FIRST OF
TWO COLD FRONTS MOVES THROUGH. THIS SHOULD END THE THE THUNDER FOR
THE MOST PART BUT CONTINUE LOW CLOUDS AND FOG DOWN TO LIFR. MID-
MORNING SATURDAY THE SECOND COLD FRONT MOVES RAPIDLY THROUGH WITH
STRONG AND GUSTY NORTHWEST WINDS AND CLEARING. SOME OVERRUNNING IFR
CIGS ARE EXPECTED LATER SATURDAY AFTERNOON.
SWEENEY
PREV DISCUSSION... /ISSUED 356 PM CST FRI JAN 8 2016/
UPDATE...
QUICK UPDATE TO UPDATE FOR SVR WW #1 UNTIL 11 PM...INSTEAD OF THE
PROPOSED MIDNIGHT AS MENTIONED BELOW.
PREV DISCUSSION... /ISSUED 346 PM CST FRI JAN 8 2016/
DISCUSSION...
A RAPID EVOLUTION OF CHANGING WX AS THE S WINDS STILL TRYING TO
MIX OUT THE MARINE FOG. 18Z LCH UPPER AIR SOUNDING ILLUSTRATED
VERY WELL WHY...WITH THIS MARINE FOG LAYER TRAPPED UNDERNEATH A
SHARP INVERSION ~900-850MB.
THE SOUNDING ALSO SHOWED WINDS FAIRLY LIGHT JUST ABOVE THIS
LAYER...BUT INCREASING SIGNIFICANTLY AND VEERING TO THE SW TO
ABOUT 150KT ~200MB. SO...ONGOING FORECAST ON TRACK. SHRA/TSRA
WILL STEADILY INCREASE IN AREAL COVERAGE FROM SW TO NE THIS
AFTERNOON AND EVENING...AND END FROM SW TO NE TOWARD DAYBREAK. A
QUICK SYSTEM...BUT NOT BEFORE SOME OF THESE TSRA POSSIBLY BECOMING
SVR. SPC HAS SLIGHT TO ENHANCED RISK OF SVR TSTM FOR MOST OF AREA
FOR THIS...MAINLY HIGHLIGHTING THE THREAT OF LARGE HAIL POSSIBLE
(15-30% PROBABILITY). ALSO...ANOTHER 1.0-1.5 INCHES OF AREAWIDE
RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM. JUST FINISHED
CONFERENCE CALL WITH SPC...GOING AHEAD AND ISSING SEVERE
THUNDERSTORM WATCH #1 FOR ALL SE TX/W LA WEST OF A LINE FROM AEX
TO LFT UNTIL MIDNIGHT.
SHRA/TSRA EXPECTED TO END FROM W TO E EARLY SAT ONCE THE SFC AND
UPPER LEVEL LOW LIFTS NE OF THE REGION. IN ITS WAKE...STRONG COLD
FRONT EXPECTED TO BRING COLDER AIR SOUTHWARD FOR THE REMAINDER OF
THE WEEKEND. HIGHS SAT NOT EXPECTED TO GET OUT OF THE 50S...WITH
LOWS IN THE LOWER TO MID 30S SUN MORNING. CLEARING EXPECTED BY
SUN...BUT WITH THE COLD HIGH ADVANCING SOUTHWARD...HIGHS IN THE
UPPER 40S TO NEAR 50 EXPECTED. AN AREAWIDE FREEZE EXPECTED MON
MORNING...WITH LOWS IN THE UPPER 20S NORTH OF THE I-10
CORRIDOR...AND NEAR 30 TO LOWER 30S POSSIBLY TO THE COAST.
THE UPPER AIR PATTER OVER THE U.S. NEXT WEEK WILL FAVOR COOLER
THAN NORMAL TEMPS FOR MOST OF THE PERIOD. HOWEVER...THE
SUBTROPICAL JET WILL REMAIN ACTIVE WITH PERIODIC DISTURBANCES
BRINGING PERIODS OF PRECIP ACROSS OR NEAR THE REGION. THE NEXT ONE
EXPECTED MON...BUT LIMITED MOISTURE REMAINING EVEN FURTHER
SOUTH...NOT EXPECTED MORE THAN 15-20% OVER THE OUTER COASTAL
WATERS. LATER IN THE WEEK...A GRADUAL WARMING TREND AND MORE
VIGOROUS SHORTWAVE IS PROBABLE BRINGING A BETTER CHANCE OF PRECIP
BY THU & FRI.
DML
MARINE...
AREAS OF DENSE FOG WILL PERSIST OVER THE NEARSHORE COASTAL WATERS...LAKES
AND BAY THROUGH LATE AFTERNOON MAINLY EAST OF CAMERON. THUS EXTENDED
THE DENSE FOG ADVISORY THRU 6 PM. BY THEN...THE INCREASED SOUTHERLY
WINDS AND UPPER LEVEL LIFT WILL MIX OUT THE FOG THIS EVENING. THIS
UPPER LEVEL DISTURBANCE WILL GENERATE STRONG THUNDERSTORMS THIS
EVENING AND OVERNIGHT...WITH A STRONG COLD FRONT WILL GENERATE
SHOWERS AND THUNDERSTORMS THIS EVENING INTO SATURDAY MORNING...WITH
STRONG N TO NW WINDS OF 20-25 KTS AND SEAS 3-8 FT FOLLOW SAT. FOR
THIS...ISSUED A SMALL CRAFT ADVISORY FOR ALL COASTAL MARINE ZONES
AND LAKE/BAYS.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 54 62 35 48 / 80 20 10 10
LCH 55 63 37 51 / 80 10 10 10
LFT 56 66 39 50 / 80 20 10 10
BPT 54 62 37 51 / 80 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM CST SUNDAY FOR
GMZ430-432-435-450-452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION UNTIL 9 AM CST SATURDAY FOR GMZ450-
452-455-470-472-475.
&&Hazardous weather outlook, Jan 8, 5:28 AM CST, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CST FRI JAN 8 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 528 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH MID-MORNING AND A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM. SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY AND CONTINUE DURING THE EVENING AND OVERNIGHT. SOME OF THE STORMS COULD BECOME STRONG OR MARGINALLY SEVERE...WITH HAIL THE PRIMARY RISK. THERE IS A LESSER RISK FOR STRONG GUSTY WINDS OR AN ISOLATED WEAK TORNADO OR TWO. LASTLY...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY...WITH MUCH COLDER AIR MOVING INTO THE REGION. A LIGHT FREEZE WILL BE POSSIBLE FOR MUCH OF THE AREA ALONG AND NORTH OF I-10 MONDAY MORNING...WITH LIGHT FREEZE CONDITIONS POSSIBLE ACROSS PORTIONS OF CENTRAL LOUISIANA TUESDAY MORNING. A WARMING TREND WILL DEVELOP FOR MID TO LATE WEEK WITH ANOTHER CHANCE FOR RAIN WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-091130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 528 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE MORNING AND A DENSE FOG ADVISORY IS IN EFFECT UNTIL NOON. SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY INTO TONIGHT. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS...OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING AND VERY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY WITH THE PASSAGE OF A STRONG COLD FRONT. STRONG AND GUSTY OFFSHORE FLOW AND ROUGH SEAS WILL DEVELOP SATURDAY AND CONTINUE THROUGH EARLY SUNDAY...WITH WINDS AND SEAS DIMINISHING BY SUNDAY AFTERNOON. EXERCISE CAUTION CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS SATURDAY AND SATURDAY NIGHT...AND SMALL CRAFT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 24
In the hours before
Local storm report, Jan 8, 9:40 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL VINTON 30.20N 93.58W
01/08/2016 M0.75 INCH CALCASIEU LA LAW ENFORCEMENT
REPORT FROM VINTON POLICE DEPT.
&&
MOGGEDLocal storm report, Jan 8, 9:46 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL MAURICEVILLE 30.22N 93.87W
01/08/2016 E0.25 INCH ORANGE TX PUBLIC
&&
MOGGEDSpecial weather statement, Jan 8, 10:01 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 PM CST FRI JAN 8 2016
LAZ030-031-041-042-073-074-TXZ215-216-262-090500-
JEFFERSON DAVIS LA-WEST CAMERON LA-ALLEN LA-BEAUREGARD LA-
EAST CAMERON LA-CALCASIEU LA-JEFFERSON TX-SOUTHERN NEWTON TX-
ORANGE TX-
1001 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 1001 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM LUNITA TO NEAR SABINE PASS...AND MOVING
EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...PORT ARTHUR...SULPHUR...ORANGE...GROVES...PORT
NECHES...BRIDGE CITY...CAMERON...WESTLAKE...WEST ORANGE...VINTON...
IOWA...KINDER...FENTON...DEWEYVILLE...MOSS BLUFF...LAKE CHARLES
REGIONAL AIRPORT...STARKS...SABINE NATIONAL WILDLIFE AND SABINE PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN TEXAS.
LAT...LON 3042 9374 3052 9273 2974 9305 2978 9323
2976 9334 2980 9334 2976 9335 2975 9368
2969 9384 2980 9391 2985 9379 2997 9376
3000 9379 2999 9386 2984 9395 2968 9385
2968 9397 2965 9412
TIME...MOT...LOC 0401Z 264DEG 39KT 3036 9356 2973 9382
25Local storm report, Jan 8, 10:23 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1023 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL WESTLAKE 30.25N 93.26W
01/08/2016 M0.88 INCH CALCASIEU LA NWS EMPLOYEE
&&
MOGGEDLocal storm report, Jan 8, 10:26 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1026 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL MOSS BLUFF 30.30N 93.20W
01/08/2016 M0.50 INCH CALCASIEU LA TRAINED SPOTTER
&&
MOGGEDSpecial weather statement, Jan 8, 10:55 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 PM CST FRI JAN 8 2016
LAZ028-029-031>033-041>044-052-074-090600-
JEFFERSON DAVIS LA-EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-
EAST CAMERON LA-ACADIA LA-CALCASIEU LA-AVOYELLES LA-VERMILION LA-
LAFAYETTE LA-
1055 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 1054 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR KOLIN TO NEAR CHENEYVILLE TO NEAR
HAYES...AND MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...CROWLEY...EUNICE...JENNINGS...RAYNE...VILLE PLATTE...
MARKSVILLE...CHURCH POINT...BUNKIE...MAMOU...WELSH...LAKE ARTHUR...
SIMMESPORT...BASILE...IOTA...ELTON...MOREAUVILLE...MERMENTAU...
CHENEYVILLE AND TURKEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3136 9208 3133 9208 3134 9203 3122 9199
3125 9196 3123 9192 3127 9195 3130 9191
3122 9178 3120 9169 3105 9172 3098 9180
3087 9180 3086 9182 3079 9177 3009 9234
2995 9308 3114 9226 3139 9226 3140 9214
TIME...MOT...LOC 0454Z 269DEG 32KT 3133 9227 3100 9233 3014 9299
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:12 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Jefferson Davis | 33 min |
| Jan 8, 7:45 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 60 min |
| Jan 8, 7:56 PM CST | Special Marine Warning | LCH | 64 min | |
| Jan 8, 8:11 PM CST | Areal Flood Advisory | LCH | Beauregard, Vernon | 3 hr |
| Jan 8, 8:19 PM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 26 min |
| Jan 8, 8:27 PM CST | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 33 min |
| Jan 8, 8:40 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| Jan 8, 8:45 PM CST | Tornado Warning | LCH | Beauregard | 30 min |
| Jan 8, 9:02 PM CST | Special Marine Warning | LCH | 58 min | |
| Jan 8, 9:17 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 28 min |
| Jan 8, 9:34 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 26 min |
| Jan 8, 9:46 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 29 min |
| Jan 8, 9:50 PM CST | Special Marine Warning | LCH | 55 min | |
| Jan 8, 9:54 PM CST | Special Marine Warning | LCH | 36 min | |
| Jan 8, 10:00 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 30 min |
| Jan 8, 10:01 PM CST | Special Marine Warning | LCH | 29 min | |
| Jan 8, 10:01 PM CST | Special Weather Statement | LCH | Calcasieu, Cameron | 59 min |
| Jan 8, 10:05 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 25 min |
| Jan 8, 10:15 PM CST | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 30 min |
| Jan 8, 10:22 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 23 min |
| Jan 8, 10:26 PM CST | Special Marine Warning | LCH | 64 min | |
| Jan 8, 10:29 PM CST | Special Marine Warning | LCH | 61 min | |
| Jan 8, 10:45 PM CST | Special Marine Warning | LCH | 60 min | |
| Jan 8, 10:57 PM CST | Special Weather Statement | LCH | Vermilion | 48 min |
| Jan 8, 11:14 PM CST | Special Marine Warning | LCH | 31 min | |
| Jan 8, 11:25 PM CST | Tornado Warning | LCH | Avoyelles | 21 min |
| Jan 8, 11:40 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 23 min |
| Jan 8, 11:45 PM CST | Special Marine Warning | LCH | 60 min | |
| Jan 9, 12:16 AM CST | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 44 min |
| Jan 9, 12:19 AM CST | Special Marine Warning | LCH | 86 min | |
| Jan 9, 12:27 AM CST | Special Weather Statement | LCH | Vermilion | 48 min |
| Jan 9, 12:49 AM CST | Tornado Warning | LCH | Saint Martin | 26 min |
| Jan 9, 12:54 AM CST | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Jan 9, 12:59 AM CST | Special Weather Statement | LCH | Calcasieu | 46 min |
| Jan 9, 1:07 AM CST | Special Weather Statement | LCH | Vermilion | 38 min |
| Jan 9, 1:44 AM CST | Special Marine Warning | LCH | 2 hr | |
| Jan 9, 1:46 AM CST | Special Weather Statement | LCH | Iberia, Saint Martin | 44 min |
| Jan 9, 2:28 AM CST | Special Weather Statement | LCH | Iberia, St. Mary | 47 min |
| Jan 9, 3:47 AM CST | Special Marine Warning | LCH | 88 min | |
| Jan 9, 9:36 AM CST | River Flood Warning | LCH | Beauregard | 3 days |
| Jan 9, 9:36 AM CST | River Flood Warning | LCH | Calcasieu | 26 hr |
| Jan 8, 7:00 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Orange | 30 min |
| Jan 8, 7:02 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 58 min |
| Jan 8, 7:32 PM CST | Special Weather Statement | LCH | Jasper | 43 min |
| Jan 8, 7:41 PM CST | Tornado Warning | LCH | Hardin, Jasper, Jefferson | 23 min |
| Jan 8, 8:14 PM CST | Tornado Warning | LCH | Hardin, Jasper, Newton | 31 min |
| Jan 8, 9:06 PM CST | Special Weather Statement | LCH | Jasper, Jefferson, Newton, Orange | 39 min |
| Jan 9, 9:36 AM CST | River Flood Warning | LCH | Hardin, Jasper | 52 hr |
| Jan 9, 9:36 AM CST | River Flood Warning | LCH | Hardin, Jefferson | 6 days |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.